MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY
Model Number PAPS3
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra engine canister (canister) and a penumbra engine (engine).During the procedure, the canister would not provide proper suction.The physician tried to troubleshoot the problem by clearing the line; however, the canister still would not provide proper suction.Therefore, the canister was removed.The procedure was completed using a new canister.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12206905
Report Number3005168196-2021-01616
Device Sequence Number4441154
Product Code NRY
UDI-Device Identifier00814548019758
UDI-Public00814548019758
Combination Product (Y/N)Y
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 07/21/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPAPS3
Device Catalogue NumberPAPS3
Device Lot NumberS11806
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2021
Initial Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005